Alert archive / California / Frost Advisories in 2020
Frost Advisory 46, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 30, 2020, 3:05 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 1, 2020, 12:00 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2020, 3:05 AM PST (11:05 UTC)
- In effect from
- Dec 1, 2020, 12:00 AM PST
- Expired
- Dec 1, 2020, 3:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS76 KEKA 301105 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 305 AM PST Mon Nov 30 2020 CAZ103-301700- /O.NEW.KEKA.FR.Y.0046.201201T0800Z-201201T1700Z/ Northern Humboldt Coast- 305 AM PST Mon Nov 30 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of Northern Humboldt County Coast, including Eureka, Arcata, McKinleyville, and Blue Lake. * WHEN...From midnight tonight to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ109-301700- /O.CON.KEKA.FR.Y.0045.000000T0000Z-201130T1700Z/ Mendocino Coast- 305 AM PST Mon Nov 30 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of the Mendocino County Coast. * WHEN...Until 9 AM PST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
4 follow-up statements
898 WWUS76 KEKA 302054 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1254 PM PST Mon Nov 30 2020 CAZ103-011100- /O.CON.KEKA.FR.Y.0046.201201T0800Z-201201T1700Z/ Northern Humboldt Coast- 1254 PM PST Mon Nov 30 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Coast County. * WHEN...From midnight tonight to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
897 WWUS76 KEKA 010028 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 428 PM PST Mon Nov 30 2020 CAZ102-109-010830- /O.EXA.KEKA.FR.Y.0046.201201T0800Z-201201T1700Z/ Del Norte Interior-Mendocino Coast- 428 PM PST Mon Nov 30 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior and Mendocino Coast. * WHEN...From midnight tonight to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ103-010830- /O.CON.KEKA.FR.Y.0046.201201T0800Z-201201T1700Z/ Northern Humboldt Coast- 428 PM PST Mon Nov 30 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt County Coast. * WHEN...From midnight tonight to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
461 WWUS76 KEKA 010617 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1017 PM PST Mon Nov 30 2020 CAZ102-103-109-011430- /O.CON.KEKA.FR.Y.0046.201201T0800Z-201201T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 1017 PM PST Mon Nov 30 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino Coast, Northern Humboldt Coast and Del Norte Interior Counties. * WHEN...Until 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
626 WWUS76 KEKA 011100 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 300 AM PST Tue Dec 1 2020 CAZ102-103-109-011200- /O.CAN.KEKA.FR.Y.0046.000000T0000Z-201201T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 300 AM PST Tue Dec 1 2020 ...FROST ADVISORY IS CANCELLED... Lingering low-level moisture with a mix of low cloudiness and fog has limited radiational cooling, with low temperatures staying milder than expected, generally in the upper 30s to mid 40s. Frost formation is no longer expected this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 29, 3:12 PM PST, 11 hours 53 minutes earlier.
Area forecast discussion, Nov 29, 3:12 PM PST, 11 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
312 PM PST Sun Nov 29 2020
.SYNOPSIS...A weak front will bring some light rain on Monday,
but mainly limited to Del Norte and Humboldt counties. An extended
period of dry and mild weather will begin on Tuesday and last
through the end of the week.
&&
.DISCUSSION...Frost blanketed portions of the area this morning as
temperatures once again dropped into the 30s (or below across
portions of the interior). Other than some wisps of cirrus
moving overhead, skies have been sunny today across most of the
area. A front will approach the area later tonight and on Monday,
bringing increasing cloudiness and light rain mostly N of Cape
Mendocino. The increasing clouds and slightly warmer temperatures
should preclude frost formation across Del Norte County and most
of the N Humboldt coast, but feel that there's enough of a threat
for frost for coastal Mendocino County to warrant an advisory
there. Have opted to include the entire zone, but the biggest
threat is across the N half of the zone.
The rain looks to be mainly confined to Monday morning, followed
by drying and even some partial clearing possible along the coast
for the afternoon. Some valley fog may develop Tuesday morning,
otherwise expect a return toward sunny and dry conditions for
mid-week as the low-level flow tends light offshore. There may be
some continued threats of frost for the coastal zones that
continue their growing seasons, but otherwise a building ridge
along the West Coast will promote relatively mild temperatures for
early December. A front will try to approach from offshore on
Thursday, but at this point our favorite model guidance keeps us
dry even through Saturday. /AAD&SEC
&&
.AVIATION...Icy high altitude cirrus clouds are observed this
afternoon, in prelude to the approaching cold front. A short break
from the ridging regime will bring light rain to the North Coast
terminals. This will be short lived as high pressure patterns and
ridging can be seen in the 500mb height model guidance. KCEC may see
rain by early morning Monday but there is a chance this could be
after day break. KACV may see LIFR this evening with a reduction in
ceilings and lower visibility. Conditions will improve by tomorrow
afternoon at KACV. /EYS
&&
.MARINE...Moderate mid period northwest swell will continue across
the waters through tonight. A long period NW swell around 13 feet at
17 seconds, is expected to arrive Monday morning in the outer
waters. This will spread to the inner coastal waters by Monday
afternoon. A Small Craft Advisory has been issued beginning Monday
morning to cover the conditions. Moderate to fresh northerly breezes
will develop on Monday evening as high pressure builds further over
the region and behind the departing trough, intensifying the
hazardous sea state. Seas are expected to diminish Tuesday into
Wednesday, but will remain steep across the outer waters. A
significant west-northwesterly long period swell will arrive on
Wednesday, building into Thursday. This will likely result in a
shoaling threat, particularly for northwest-facing portions of the
coast. /ZVS&EYS
&&
.BEACH HAZARDS...Large, long period WNW swell will likely bring a
threat of sneaker waves to area beaches on Wednesday and Thursday.
A Beach Hazards Statement will probably be issued by Monday. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 9 AM Monday
for CAZ109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from noon Monday to noon Tuesday
for PZZ450-455.
Small Craft Advisory from 6 AM Monday to midnight Tuesday
night for PZZ470-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 29, 12:30 PM PST, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1230 PM PST Sun Nov 29 2020 CAZ102-105>108-110>115-302030- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 1230 PM PST Sun Nov 29 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-109-302030- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1230 PM PST Sun Nov 29 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There may be an increased risk of sneaker waves at area beaches on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:26 AM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 3 days |
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.